Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 483, NWS St. Louis, MO

August 9, 2006Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 9, 2006, 3:35 PM CDT for Washington County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2006, 3:35 PM CDT (20:35 UTC)
Expired
Aug 9, 2006, 4:00 PM CDT
In force
25 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Washington County, IL

The radar

The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 092035
SVRLSX
ILC189-092100-
/O.NEW.KLSX.SV.W.0483.060809T2035Z-060809T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT WED AUG 9 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 400 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  LIVELY GROVE...OR ABOUT 7 MILES NORTHEAST OF SPARTA...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIVELY GROVE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3822 8970 3823 8941 3846 8941 3842 8969

$$

PEDIGO
2 follow-up statements
000 
WWUS53 KLSX 092049
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT WED AUG 9 2006

ILC189-092100-
/O.CON.KLSX.SV.W.0483.000000T0000Z-060809T2100Z/
WASHINGTON IL-
346 PM CDT WED AUG 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN WASHINGTON COUNTY...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM JUST NORTH OF HIGHWAY 13 IN THE 
SOUTHWEST CORNER OF WASHINGTON COUNTY...ABOUT 15 MILES SOUTHWEST
OF NAHSVILLE. THE STORM IS WANDERING VERY SLOWLY TO THE EAST AND
WILL REMAIN NEAR THE SOUTHERN COUNTY LINE. NO REPORTS OF SEVERE
WEATHER HAVE BEEN RECEIVED AT THIS TIME.

LAT...LON 3822 8970 3823 8941 3846 8941 3842 8969

$$

PEDIGO
000 
WWUS53 KLSX 092058
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT WED AUG 9 2006

ILC189-092107-
/O.EXP.KLSX.SV.W.0483.000000T0000Z-060809T2100Z/
WASHINGTON IL-
357 PM CDT WED AUG 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WASHINGTON COUNTY
EXPIRES AT 400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3822 8970 3823 8941 3846 8941 3842 8969

$$

PEDIGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:32 AM CDT, 9 hours 3 minutes earlier.

Area forecast discussion, Aug 9, 6:32 AM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
632 AM CDT WED AUG 9 2006

.DISCUSSION...
SCT CONVECTION CURRENTLY ACRS THE NRN AND ERN PTN OF THE CWA...N AND
E OF STL.  THIS CONVECTION IS OCCURRING N OF THE OLD FRONTAL
BOUNDARY EXTDG FM JUST S OF MCI E-SE TO JUST S OF STL.  LATEST RUC
ANLYS ALSO DEPICTS RELATIVELY STG 850 MB CNVG ACRS NERN MO AND W
CNTRL IL ATTM.  THIS FRONT SHOULD LIFT SLOWLY NWD INTO NRN MO BY TGT
AS THE SFC RDG OVR THE GRT LKS REGION MOVES EWD.  SCT CONVECTION
SHOULD CONT MAINLY ALNG AND N OF THIS FNT TDA.  WILL LIKELY PUT THE
HIGHEST POPS OVR THE NRN AND ERN PTN OF THE CWA.  WILL FCST ABV
PERSISTANCE FOR MAX TEMPS TDA WITH THE FNT LIFTING BACK NWD AND THE
MDLS INCRSG THE 850 MB TEMPS TO ARND 21-22 DGRS C BY 00Z THU.
WARMEST HI TEMPS SHOULD OCCUR OVR THE W-SWRN PTN OF THE CWA NR COU
AND JEF THIS AFTN AND MAY GET NR HT ADVSRY CRITERIA...ALTHOUGH THE
SFC DWPTS SHOULD LWR A FEW DGRS THIS AFTN DUE TO DIURNAL MIXING.
BEST THREAT OF CONVECTION TGT SHOULD EXIST OVR THE NRN PTN OF THE
CWA WITH NAM MDL SHOWING FAIRLY STG 850-700 MB WAA ALNG WITH PLENTY
OF MID LVL MOISTURE AND INSTABILITY WITH THE K INDICES FCST TO BE IN
THE LWR 40S LT TGT OVR NRN MO W CNTRL IL.  FRONT SHOULD THEN BGN TO
DROP SWD THRU THE CWA ON THU AND THU NGT AS THE MID-UPR LVL RDG GETS
SUPRESSED SLIGHTLY SWD WITH NW FLOW SHRTWVS CONTG TO MOVE SEWD THRU
THE NRN PLAINS AND GRT LKS REGION.  ANOTHER SFC RDG WILL ALSO BUILD
SWD THRU THE GRT LKS REGION.  PREFER SLOWER SWD PROGRESSION OF CDFNT
PER NAM SOLUTION OVR GFS.  BEST CHC OF TSRA WILL LIKELY SHIFT INTO
THE SRN PTN OF THE CWA BY THU NGT AND FRI WITH THE NAM MDL
DISPLAYING THE HIGHEST K INDICES OVR THE SRN PTN OF THE CWA BY 12Z
FRI.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
MESSY AUGUST FORECAST DEALING WITH MORNING IFR CIGS AND CHANCES OF
AFTERNOON TSRA. STATIONARY FRONT IS ROUGHLY ALG A KMKC-KVIH-KPAH
LINE AT 10Z. STRATUS DEVELOPED OVERNIGHT TO THE NORTH OF FRONT
AND HAS RESULTED IN IFR CIGS AT BOTH KUIN AND KSTL. AWOS AT
MOVERLY MO IS ALSO REPORTING CIGS AROUND 200 FT...SO ALSO HAVE A
LOWER CIG IN A TEMPO GROUP AT KCOU. GIVEN THAT THERE IS NO MID OR
HIGH CLOUDS IMMEDIATELY ABOVE THE STRATUS...FEEL THAT THE STRATUS
SHOULD BURN OFF THIS MORNING...SO HAVE IFR GOING THROUGH 14Z AND
MVFR THROUGH 15Z. CIGS SHOULD BE VFR BY LATE MORNING. FRONT SHOULD
REMAIN STATIONARY OR DRIFT SLOWLY NWD BEFORE MOVING BACK NWD AS A
WARM FRONT TONIGHT. HAVE INCLUDED PROB30 GROUPS FOR TSRA AT
KSTL/KSUS WHERE THE FRONT SHOULD BE IN CLOSE PROXIMITY DURING THE
MOST UNSTABLE PART OF THE DAY. THINK ANY DEVELOPMENT SHOULD BE NORTH
AND EAST OF COU. HAVE ALSO CHOSE TO LEAVE KUIN DRY THIS AFTN AS I
THINK THE CHANCES ARE TOO LOW TO INCLUDE IN THE TERMINAL FOR
NOW...BUT LOW LEVEL FORCING LATER TONIGHT WARRANTS A MENTION OF
TSRA AFT 09Z.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 9, 5:33 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
533 AM CDT WED AUG 9 2006

ILZ095-096-MOZ018-019-026-027-101045-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-SHELBY-
533 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ALONG AND
NORTH OF A WARM FRONT. A FEW OF THESE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON THURSDAY
AND THURSDAY NIGHT. SOME STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-101045-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-
ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
533 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A WARM
FRONT MOVES SLOWLY NORTHWARD THROUGH THE REGION. SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLY SMALL HAIL AND STRONG
GUSTY WINDS AS WELL.

HOT AND HUMID CONDITIONS CAN BE EXPECTED OVER MUCH OF THE AREA
THIS AFTERNOON INTO THE EARLY EVENING HOURS. TEMPERATURES WILL
RISE INTO THE UPPER 80S TO MIDDLE 90S THIS AFTERNOON WITH HIGHEST
HEAT INDEX READINGS OF AROUND 100 TO 104.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY NIGHT. SCATTERED THUNDERSTORMS ARE FORECAST IN THE HUMID
AND UNSTABLE ATMOSPHERE ALONG AND SOUTH OF A FRONT WHICH WILL BE
PUSHING THROUGH THROUGH THE REGION. SOME STORMS MAY BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY
RAINFALL.

HOT AND HUMID CONDITIONS CAN BE EXPECTED OVER MUCH OF THE AREA
AGAIN THURSDAY AFTERNOON. TEMPERATURES WILL RISE INTO THE UPPER
80S TO UPPER 90S DURING THE AFTERNOON WITH HIGHEST HEAT INDEX
READINGS OF AROUND 100 TO 103.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON FRIDAY UNTIL THE
FRONT PUSHES SOUTH OF THE AREA.  THERE IS ANOTHER CHANCE OF
THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE
WITH ANY REPORTS OF HAIL...STRONG WINDS...OR HEAVY RAINFALL
AMOUNTS.

GKS

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.